U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

Could hydrocodone affect serotonin in any way?

1 doctor answer1 doctor weighed in
Dr. Karl Haake
Anesthesiology 24 years experience
Depression: Long term use of opioids, such as hydrocodone, can cause depression. Low serotonin levels also cause depression. If you have a history of depression and are not being treated, use of hydrocodone can make the depression worse. Theoretically, this could be due to low serotonin levels.

Related questions

A 46-year-old member asked:
What happens when I don't have enough serotonin in my brain synapses?
4 doctor answers18 doctors weighed in
A 32-year-old male asked:
Can taking Sam-e by itself cause serotonin syndrome?
2 doctor answers8 doctors weighed in
A 32-year-old male asked:
Is it possible to get serotonin syndrome from sam-e by itself?
1 doctor answer2 doctors weighed in
A 32-year-old male asked:
Is it possible to get serotonin syndrome from taking Sam-e by itself?
2 doctor answers4 doctors weighed in
Last updated Jan 15, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.